Alert archive / New Mexico / High Wind Warnings in 2008

High Wind Warning 26, NWS Midland/Odessa, TX

April 2, 2008Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Apr 2, 2008, 4:00 AM MDT for Eddy County, New Mexico. It took effect at Apr 2, 2008, 3:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2008, 4:00 AM MDT (10:00 UTC)
In effect from
Apr 2, 2008, 3:00 PM MDT
Expired
Apr 2, 2008, 6:58 PM MDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 021000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT WED APR 2 2008

...HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY...

...STRONG WINDS POSSIBLE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO WEDNESDAY AND THURSDAY. THIS FEATURE WILL LIKELY RESULT IN
STRONG WINDS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING. THE WINDS ARE EXPECTED TO DECREASE THIS EVENING...BUT
INCREASE AGAIN OVER THE GUADALUPE AND DAVIS MOUNTAINS THURSDAY.

NMZ027-TXZ258-022100-
/O.UPG.KMAF.HW.A.0019.080402T1800Z-080403T0300Z/
/O.NEW.KMAF.HW.W.0026.080402T2100Z-080403T0300Z/
/O.CON.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
400 AM MDT WED APR 2 2008

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...WILL BE
POSSIBLE IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING.
WINDS WILL DECREASE THIS EVENING...THEN INCREASE AGAIN THURSDAY 
TO 35 OF 55 MPH...WITH A FEW GUSTS TO 70 MPH POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
PREPARED FOR HIGH WINDS WEDNESDAY AND THURSDAY. MOTORISTS DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

TXZ074-022100-
/O.CON.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
500 AM CDT WED APR 2 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH WILL BE
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THURSDAY.  THESE WINDS WILL PERSIST THROUGH MUCH OF THE
AFTERNOON...BEFORE GRADUALLY SUBSIDING THURSDAY EVENING.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

MOTORISTS PLANNING TRAVEL THROUGH THE DAVIS MOUNTAINS...INCLUDING
STATE HIGHWAYS 118 AND 166 SHOULD BE PREPARED FOR HIGH WINDS
THURSDAY.  MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES
MAY WANT TO PLAN ALTERNATE ROUTES.

$$
2 follow-up statements
000 
WWUS74 KMAF 021953
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT WED APR 2 2008

...HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY...

...STRONG WINDS EXPECTED AGAIN ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO THURSDAY. WINDS AHEAD OF THIS FEATURE WILL LIKELY RESULT
IN STRONG WINDS IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND
EVENING. WINDS ARE EXPECTED TO DECREASE THIS EVENING...BUT WILL
INCREASE AGAIN OVER THE GUADALUPE AND DAVIS MOUNTAINS THURSDAY AS
THE UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA.

NMZ027-TXZ258-030400-
/O.UPG.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
/O.NEW.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
/O.CON.KMAF.HW.W.0026.080402T2100Z-080403T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
153 PM MDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH...ARE
EXPECTED IN THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING.
WINDS WILL DECREASE OVERNIGHT...THEN INCREASE AGAIN THURSDAY TO
40 OF 55 MPH...WITH A FEW GUSTS TO 70 MPH POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
PREPARED FOR HIGH WINDS WEDNESDAY AND THURSDAY. MOTORISTS DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-030400-
/O.UPG.KMAF.HW.A.0018.080403T1200Z-080404T0000Z/
/O.NEW.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
253 PM CDT WED APR 2 2008

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...
ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THURSDAY INTO THURSDAY EVENING.

MOTORISTS PLANNING TRAVEL THROUGH THE DAVIS MOUNTAINS...
INCLUDING STATE HIGHWAYS 118 AND 166 SHOULD BE PREPARED FOR HIGH
WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 030058
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT WED APR 2 2008

...STRONG WINDS EXPECTED AGAIN ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS THURSDAY...

.A STRONG UPPER LEVEL JET ASSOCIATED WITH A POTENT UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO THURSDAY.  ALTHOUGH WINDS HAVE DECREASED THIS EVENING...
THEY WILL INCREASE AGAIN OVER THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY AS STRONG MID LEVEL WINDS ASSOCIATED WITH THIS UPPER
LEVEL DISTURBANCE MIX DOWN TO THE SURFACE.

NMZ027-TXZ258-031200-
/O.CAN.KMAF.HW.W.0026.000000T0000Z-080403T0300Z/
/O.CON.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
658 PM MDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
THURSDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING THAT WAS IN EFFECT TODAY. A HIGH WIND WARNING
REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT THURSDAY.

WINDS WILL CONTINUE TO DECREASE OVERNIGHT...THEN INCREASE AGAIN
THURSDAY TO 40 OF 55 MPH...WITH A FEW GUSTS TO 70 MPH POSSIBLE.

MOTORISTS PLANNING TRAVEL THROUGH THE GUADALUPE MOUNTAINS...
INCLUDING U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS SHOULD BE
PREPARED FOR HIGH WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-031200-
/O.CON.KMAF.HW.W.0027.080403T1500Z-080404T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
758 PM CDT WED APR 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH...
ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THURSDAY INTO THURSDAY EVENING.

MOTORISTS PLANNING TRAVEL THROUGH THE DAVIS MOUNTAINS...
INCLUDING STATE HIGHWAYS 118 AND 166 SHOULD BE PREPARED FOR HIGH
WINDS THURSDAY. MOTORISTS DRIVING HIGH PROFILE OR LIGHT WEIGHT
VEHICLES MAY WANT TO PLAN ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 2, 3:53 AM MDT, 7 minutes earlier.

Area forecast discussion, Apr 2, 3:53 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CDT WED APR 2 2008

.DISCUSSION...
SOUTHWEST FLOW ALOFT WILL PERSIST OVER THE AREA THROUGH TONIGHT WITH
COPIOUS AMOUNTS OF MID AND UPPER LEVEL MOISTURE MASKING DISCRETE
SHORTWAVE TROUGHS WITHIN SAID FLOW.  THE CWA REMAINED ON THE
SOUTHWESTERN FRINGE OF AN EXPANSIVE SURFACE RIDGE CENTERED OVER
CENTRAL PLAINS/MISSISSIPPI VALLEY WITH COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE RESIDING JUST SOUTHEAST OF THE CWA.  TIGHTENING FLOW OVER
THE CWA MAY YIELD HIGH WINDS IN THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND EVENING...SO HAVE ISSUED A HIGH WIND WARNING THERE
FROM 02/21Z UNTIL 03/03Z WHEN MID LEVEL WINDS ARE EXPECTED TO
DECREASE SOMEWHAT.

WARM ADVECTION OVER COOLER AIRMASS AT THE SURFACE MAY RESULT IN
ISOLATED SHOWERS AND THUNDERSTORMS OVER THE PERMIAN BASIN THIS
MORNING...PERHAPS AIDED BY A WEAK SHORTWAVE TROUGH WITHIN MID AND
UPPER MOISTURE.  EXPECT A LITTLE BETTER HEIGHT FALLS THIS AFTERNOON
AS A SHORTWAVE TROUGH MOVING INTO WESTERN SONORA EARLY THIS MORNING
IMPINGES UPON SOUTHWEST TEXAS THIS AFTERNOON.  LOW LEVEL MOISTURE
WILL INCREASE AROUND RETREATING SURFACE RIDGE WITH SOME
THUNDERSTORMS POSSIBLY DEVELOPING IN THE DAVIS MOUNTAINS...OR JUST
EAST.  GFS BUFFER SOUNDINGS INDICATING QUITE A BIT OF ELEVATED
INSTABILITY LATE THIS AFTERNOON OVER THE TRANS PECOS AND PERMIAN
BASIN OVER RETREATING SURFACE AIRMASS...IN ADDITION TO MID LEVEL
LAPSE RATES OF 7 TO 8 C/KM.  SINCE SHEAR WILL BE QUITE HEALTHY THESE
AREAS THIS AFTERNOON...THINK IF ANY STORMS DO INITIATE...SOME COULD
BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  H85 WINDS ALSO
PROGGED TO BACK LATE THIS AFTERNOON AND EVENING...SO A CLUSTER OF
STORMS NOT OUT OF THE QUESTION THIS EVENING/OVERNIGHT OVER THE TRANS
PECOS AND SOUTHERN PERMIAN BASIN.

LATEST MODELS INDICATING A BIT DEEPER...AND BROAD UPPER TROUGH
MOVING INTO THE REGION THURSDAY.  THIS PORTENDS ISOLATED SHOWERS OR
STORMS LINGERING OVER THE EASTERN CWA THURSDAY MORNING.  HOWEVER...
DRIER AIR WILL PUSH EAST IN EARNEST THURSDAY AFTERNOON...AND ALONG
WITH UNSEASONABLY WARM TEMPERATURES MOST LOCATIONS...CREATE A VERY
CRITICAL FIRE WEATHER DAY AREAWIDE.  WINDS SHOULD DECREASE THURSDAY
EVENING FOLLOWED BY ANOTHER FRONTAL PASSAGE LATE THURSDAY NIGHT AND
FRIDAY.  THE COOLER TEMPERATURES WILL LIKELY NOT LAST THROUGH
SATURDAY.  WITH PERSISTENT WESTERLY FLOW ALOFT EXPECTED INTO NEXT
WEEK...EXPECT MAINLY FIRE WEATHER CONCERNS DUE TO WARM AND DRY
AMBIENT CONDITIONS.

&&

.FIRE WEATHER...
RH RECOVERY THIS MORNING HAS GENERALLY BEEN FAIR ACROSS MOST AREAS.
LOW LEVEL MOISTURE WILL GRADUALLY INCREASE ACROSS LOCATIONS ALONG
AND EAST OF THE MOUNTAINS THIS MORNING. HOWEVER...DRIER AIR WILL
BEGIN TO MOVE EASTWARD ACROSS THE MOUNTAINS AND THE ADJACENT PLAINS
OF SOUTHEASTERN NEW MEXICO...VAN HORN CORRIDOR...AND MARFA PLATEAU/
PRESIDIO VALLEY DURING THE AFTERNOON. AS TEMPERATURES WARM INTO THE
70S AND 80S... AFTERNOON RH WILL DROP TO THE 10 TO 15 PERCENT RANGE
WEST OF THE PECOS RIVER THIS AFTERNOON...WITH SINGLE DIGIT RH VALUES
ALONG THE RIO GRANDE. WEST TO SOUTHWEST WINDS WILL PICK UP TO 20-25
MPH ACROSS THE VAN HORN CORRIDOR...AND THE EDDY COUNTY PLAINS/
NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...WITH HIGHER SPEEDS IN
THE MOUNTAINS BY AFTERNOON. WE WILL EXPAND THE RED FLAG WARNING TO
INCLUDE THE VAN HORN CORRIDOR AND SOUTHEAST NEW MEXICO PLAINS ZONE
IN ADDITION TO THE GUADALUPE MTNS...EFFECTIVE FROM 1 PM TO 9 PM MDT
TODAY.

THE DRYLINE WILL RETREAT WESTWARD AND WILL EXTEND FROM THE
SOUTHEASTERN NEW MEXICO PLAINS TO THE BIG BEND BY EARLY THURSDAY
MORNING. RECOVERY WILL BE GOOD TO EXCELLENT ACROSS AREAS MAINLY
ALONG AND EAST OF THE PECOS RIVER AHEAD OF THE DRYLINE...WHILE
RECOVERY WILL POOR TO FAIR WEST.

THURSDAY STILL APPEARS TO BE A POTENTIALLY SIGNIFICANT FIRE WEATHER
DAY ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE
DRYLINE WILL SURGE WELL EAST OF THE FORECAST AREA BY THURSDAY
AFTERNOON...WITH DEWPOINT TEMPERATURES FALLING INTO THE SINGLE
DIGITS IN ITS WAKE. THESE DEWPOINTS WILL COMBINE WITH VERY WARM
AFTERNOON TEMPERATURES TO PRODUCE SINGLE DIGIT RH ACROSS MOST OF THE
REGION. IN ADDITION...WESTERLY WINDS WILL INCREASE TO 20 TO 30+
MPH...WITH A FEW GUSTS OVER 45 MPH IN THE PLAINS...WITH HIGHER WIND
SPEEDS IN THE MOUNTAINS THURSDAY AFTERNOON. THESE CONDITIONS WILL
BRING AN EXTREMELY CRITICAL FIRE WEATHER PATTERN TO ALL AREAS...
SO WE WILL CONTINUE THE RED FLAG WARNING FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY.

A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY...BRINGING COOLER
TEMPERATURES AND SLIGHTLY HIGHER MINIMUM RH. INCREASED SOUTHWESTERLY
WINDS AND DRY AIR MAY BRING ANOTHER ROUND OF FIRE WEATHER CONCERNS
TO MOST AREAS SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  61  86  45  /  20  20  20  10
CARLSBAD NM                81  51  84  47  /  10   0   0  10
DRYDEN TX                  82  64  93  55  /  20  20  20  10
FORT STOCKTON TX           80  63  94  51  /  20  20  10  10
GUADALUPE PASS TX          80  50  79  45  /   0   0   0  10
HOBBS NM                   77  54  84  46  /  10  10   0  10
MARFA TX                   85  45  82  39  /  10   0   0  10
MIDLAND INTL AIRPORT TX    72  59  87  44  /  20  20  10  10
ODESSA TX                  72  63  87  45  /  20  20  10  10
WINK TX                    82  61  91  49  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM 6 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
     ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 12 PM CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/
     THURSDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS.

&&

21/67
Hazardous weather outlook, Apr 1, 12:13 PM MDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
113 PM CDT TUE APR 1 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
113 PM CDT TUE APR 1 2008 /1213 PM MDT TUE APR 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT OVER THE
WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS.
A STORM OR TWO COULD PRODUCE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND
LOWER TRANS PECOS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL
AND DAMAGING WINDS.

FIRE WEATHER WILL BECOME A CONCERN AGAIN WEDNESDAY AFTERNOON. GUSTY
WINDS AND LOW RELATIVE HUMIDITY COULD CREATE CONDITIONS FAVORABLE
FOR FIRE GROWTH AND SPREAD IN THE GUADALUPE MOUNTAINS...PORTIONS
OF THE SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN AREA. MORE
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR THURSDAY
AFTERNOON AND EVENING OVER ALL BUT THE PRESIDIO VALLEY...BIG BEND
AND LOWER TRANS PECOS. A FIRE WEATHER WATCH IS IN EFFECT FOR BOTH
DAYS.

STRONG SOUTHWEST TO WEST WINDS OF AT LEAST 35 TO 45 MPH...WITH GUSTS
TO AROUND 65 MPH...COULD AFFECT THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY. A HIGH WIND WATCH IS IN EFFECT FOR BOTH MOUNTAIN RANGES
THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:53 PM MDTHigh Wind WarningMAF29 hr

Nearby

High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.